Alert archive / Ohio / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 321, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Sep 20, 1998, 2:48 PM EDT for Butler County, Ohio. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 1998, 2:48 PM EDT (18:48 UTC)
- Expired
- Sep 20, 1998, 3:25 PM EDT
- In force
- 37 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Butler County, OH
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 353 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1530 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
639 WUUS01 KILN 201849 RRA SVRILN OHC017-201925- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 248 PM EDT SUN SEP 20 1998 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUTLER COUNTY IN SOUTHWESTERN OHIO. * UNTIL 325 PM EDT * AT 236 PM EDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES WEST OF HAMILTON OR 9 MILES SOUTHWEST OF OXFORD MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MILLVILLE AT 255 PM EDT . HAMILTON AT 304 PM EDT . LARGE HAIL AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS .END/LOTT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 10:00 AM EDT, 4 hours 48 minutes earlier.
Area forecast discussion, Sep 20, 10:00 AM EDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1000 AM EDT SUN SEP 20 1998 LATEST KILN RADAR SHOWS SCT SHWRS/TSTMS ACRS SW OH AND KIND RADAR SHOWS AREA EXTNDS BACK ACROSS SRN IND INTO IL. RUC MDL SHOWS BNDRY ACROSS SRN PART OF FA THIS MRNG WEAKENING SOME THIS AFTN. ADDED POPS TO CNTRL OH AND INC POPS ACROSS IND AND SRN OH IN RESPONSE TO ACTIVITY ALG THIS BNDRY. ALSO ADDED POPS TO KY ZONES. ALTHOUGH FCST OF UPR 80S MAY BE A BIT TOO WARM...CANT RULE IT OUT IN AREAS WITH GD SUNSHINE. SO WL NOT CHANGE FCST HI TEMPS ATTM. MISILN ALREADY ISSUED. PARKER
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 6:37 PM EDT | Flash Flood Warning | ILN | Brown, Highland | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.